diabetestalk.net

What Are The Genetic And Nongenetic Causes Of Diabetes Insipidus?

Share on facebook

Causes Of Weight Loss In Neonates

Fluid and Electrolyte Management in the Newborn Fluid and Electrolyte Management in the Newborn. Careful fluid and electrolyte management is essential for the well being of the sick neonate. In the near term and term neonate excess fluid administration results in generalized edema and abnormalities of pulmonary function. Excess fluid administration in the very low birth weight infant is associated with patent ductus arteriosis and congestive heart failure, intraventricular hemorrhage, necrotizing enterocolitis and bronchopulmonary dysplasia. A rational approach to the management of fluid and electrolyte therapy in term and preterm neonates requires the understanding of several physiologic principles. The preterm fetus or neonate is in a state of relative total body water and extracellular fluid excess. A proportion of the diuresis observed in both term and preterm infants during the first days of life should be regarded as physiologic. The surface area of the newborn is relatively large and increases with decreasing size. The Renin-angiotensin system is very active in the first week of neonatal life resulting in increased vascular tone and elevated levels of aldosterone. more... In Continue reading >>

Share on facebook

Popular Questions

  1. Pegsy

    Metformin and Diarrhea

    My dosage of Metformin has been increased from 1000 mg per day to 2000 mg per day. The higher dosage is doing a fantastic job of controlling my glucose. The increase was done gradually over a period of 2 weeks without incident. Then, after being on the full dose for 10 days I experienced explosive diarrhea while at work. It didn't last long and I did not discontinue or reduce the medication. All has been well for exactly one week and then last night I was awakened by cramping and diarrhea.
    I do not want to eliminate or reduce this medication if I can help it. My doctor says that occassional diarrhea is just part of living with this medication. Is it? Reading on this site I have noticed others have said they experienced diarrhea with Metformin when they ate the wrong things. What are the wrong things? On the first occasion I had Chinese food for dinner at a restaurant the night before. My husband also had stomach upset. I know I consumed more carbs than I should have. Last night, I had "tater tots" with my dinner but did not exceed my allowed amount for carbs. From now on, if I eat potatoes at all, they will be "real" ones, not the frozen prepared variety. As it is, I rarely consume potatoes at all.
    Has anyone here had this experience and found a solution? As I said, this medication is very effective for me and one of the safest available. I do not want to stop it if i can find a solution. Your input from personal experience would be greatly appreciated.

  2. Copperchef

    I did have a similar problem, my physician changed me to Metformin ER which is a slow release drug and the problem went away. The ER is gentler on the system.

  3. Pegsy

    I'm on ER too. It seems to be doing better. Not completely resolved but getting there.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes